I get a lot of cramps, mostly legs but also in rib cage, hands, etc. Seems like they started a couple years ago, I'm now 60 yrs old. Sometimes I relate these to physical exertions during the day, but not always. Is this the "serious muscle pain" described in the symptoms? It's serious, sometimes I fall out of bed at night and require hot bath water to unclench the muscles.
25 Oct 2012
Cramps are not what its talking about. Its a deep pain, not spasms. There are usually other symptoms like weakness with the pain of statins. Statins can cause rhabdomyolosis. If you are having alot of cramping like that, I would definately go to the doc. Cramps can be caused by things like imbalance in electrolytes in your blood. He can probably help you out.
25 Oct 2012
If you are taking Lipitor or a statin drug, the muscle cramps are from the drug as I experienced them badly and so did my neighbor when we were on the statins but the fact that you have weakness and also pain in your rib cage, it definitely is the drug from my point of view. I had those same symptoms and then one day I walked for a few hours on a tour and it all became clear in the CPK levels showing on my blood tests (sometimes tests do not show that these levels are high) and my endocronolgist sent me immediately for all kinds of tests and stopped all statins (I was on Lipitor 10mg, 1 pill every other day and Zetia once a day) and the muscle weakness never went away. I can no longer walk a long distance. Statins, for me, is a dreadful drug! My urine also was turning brown which is a sign of muscle damage... so please tell your doctor seriously about what is going on.
25 Oct 2012
Definately stop the Lipitor immediately for safety sake. Then talk with your doctor about it. I've had pain all over my body for the past 14 years due to fibromylagia. Each time I took a statin, I would get pain all over my body. The doctor each time said to stop the statin. Because by the time the statin shows up in a blood test, there is likely permanent damage done.It is not to be fooled around with.
26 Oct 2012
Some people can take it for years, and then have it ruin you. You are being ruined-you have the classic symptoms of severe myopathy in your ribs, hands, feet-legs. If you urinate blood or black-black then U R diagnosed as rhabdomyolysis, and your kidneys are being ruined. Some people get sick within a few days. I had leg and feet cramps so bad my doctor labeled them as seizures. Also cramps in the calves can signify that your Achilles tendons are going out, they hurt and are stiff-that usually happens within 9 months of starting the poison-me 7 months and 2 weeks after the day I started the poison. Another bad thing-Lipitor and simvastatin do the most damage-they penetrate deeper into the muscles. Cramps from cholesterol medication can be only in the hands and wrist-so much damage has been done from them that some patients have had one or both hands amputated.
The AMA used to state that one woman had both of her feet and both of her arms amputated, but that was removed from the site. Also calf cramps, feet cramps, and back cramps-also called spasms. I have lidocaine and fentanyl patches for the back spasms, having it sort of run across your back and settle into your ribs is classic statin toxicity. The most common are the feet and ankles- then the calves-seems everyone gets back spasms. They did a full work-up on my back, hips and shoulders-no arthritis, no bone spurs, no spinal problems, no calcifications, no old broken bones, etc to blame the spasms on-just statin toxicity. Also sores in the mouth-wocky skin that's falling apart-dehydration bc of it bothering the kidneys, face turning red from nothing, extreme fatigue.. You'll probably have to fight your doctor about this-the FDA keeps watering down the warnings- also nausea, dizziness, peripheral neuropathy which causes your skin to creep and burn. let me put it this way- I spent all winter in physical therapy-had to adjust my diet-had to adjust my life to sitting on the couch and being in ERs and urgent care. here's another great one, besides dementia--- it causes your sinuses to drip and drain. For the first time in my life, I have to take daily medication for this-if U don't, you're prone to pneumonia, bronchitis, etc. It used to be that I'd get dust in my eyes from
- Lipitor Information for Consumers
- Lipitor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lipitor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have had muscle problems with all. Crestor now has me almost a cripple. Wake up at night with terrible leg pain. Muscle cramps and general ...
5 answers • 20 Oct 2009
I've felt my calf muscles tightening up for the past few days and I think I might and up having a leg cramp tonight when I go to sleep, so I wam ...
4 answers • 13 May 2013
I am a cocktail waitress so I'm on my feet all day. My legs and feet are fine during the day but its at night when I am almost asleep that my ...
2 answers • 27 Oct 2013
I've have fibromyalgia a long time but i have developed so many symptoms/problems that involve all of my muscles. Is it common or have other ...
2 answers • 4 Mar 2014